Alert archive / Montana / River Flood Warnings in 2009
River Flood Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 31, 2009, 3:36 PM MDT for Ravalli County, Montana. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2009, 3:36 PM MDT (21:36 UTC)
- Expired
- Jun 1, 2009, 5:09 PM MDT
- In force
- 26 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 107 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bitterroot River at Bell Crossing near Victor (VICM8).
- Action stage
- 11 ft
- Minor stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12350250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 312136 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 336 PM MDT SUN MAY 31 2009 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY FOR THE BITTERROOT RIVER...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. MTC081-011536- /O.NEW.KMSO.FL.W.0007.090531T2136Z-090603T1908Z/ /VICM8.1.SM.090531T1703Z.090601T1800Z.090602T1908Z.NO/ 336 PM MDT SUN MAY 31 2009 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:03 PM SUNDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER FROM HAMILTON TO FLORENCE MAY OCCUR. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
2 follow-up statements
000 WGUS85 KMSO 011524 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 924 AM MDT MON JUN 01 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR MISSOULA AFFECTING MISSOULA COUNTY BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY MTC081-020924- /O.CON.KMSO.FL.W.0005.000000T0000Z-090603T1518Z/ /DARM8.1.SM.090531T1230Z.090602T1200Z.090602T1518Z.NO/ 924 AM MDT MON JUN 01 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR DARBY. * UNTIL FURTHER NOTICE. * AT 6:45 AM MONDAY THE STAGE WAS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.5 FEET. * AT 7.5 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS POSSIBLE. MANY COUNTY ROADS THAT ARE PRONE TO FLOODING WILL ALSO BE IMPACTED. $$ MTC081-020924- /O.CON.KMSO.FL.W.0007.000000T0000Z-090603T1908Z/ /VICM8.1.SM.090531T1703Z.090601T1800Z.090602T1908Z.UU/ 924 AM MDT MON JUN 01 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR VICTOR. * UNTIL FURHER NOTICE. * AT 7:03 AM MONDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER FROM HAMILTON TO FLORENCE MAY OCCUR. $$ MTC063-020924- /O.EXT.KMSO.FL.W.0006.000000T0000Z-090603T2127Z/ /BITM8.1.SM.090531T1322Z.090601T1800Z.090602T2127Z.NO/ 924 AM MDT MON JUN 01 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR MISSOULA. * UNTIL FURTHER NOTICE. * AT 8:45 AM MONDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS POSSIBLE. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 012309 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 509 PM MDT MON JUN 01 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY BITTERROOT RIVER NEAR VICTOR AFFECTING RAVALLI COUNTY MTC081-012339- /O.CAN.KMSO.FL.W.0005.000000T0000Z-090603T1518Z/ /DARM8.1.SM.090531T1230Z.090601T1115Z.090601T1115Z.NO/ 509 PM MDT MON JUN 01 2009 THE FLOOD WARNING IS CANCELLED FOR THE BITTERROOT RIVER NEAR DARBY. * AT 2:45 PM MONDAY THE STAGE WAS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 5:15 AM MONDAY. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL OVER THE NEXT FEW DAYS AND REMAIN BELOW FLOOD STAGE. $$ MTC081-012339- /O.CAN.KMSO.FL.W.0007.000000T0000Z-090603T1908Z/ /VICM8.N.SM.090531T1703Z.000000T0000Z.000000T0000Z.UU/ 509 PM MDT MON JUN 01 2009 THE FLOOD WARNING IS CANCELLED FOR THE BITTERROOT RIVER NEAR VICTOR. * AT 3:02 PM MONDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL OVER THE NEXT FEW DAYS AND REMAIN BELOW FLOOD STAGE. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 31, 3:06 PM MDT, 30 minutes earlier.
Area forecast discussion, May 31, 3:06 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 306 PM MDT SUN MAY 31 2009 ...COOLER CONDITIONS TO NEAR NORMAL READINGS EXPECTED MONDAY AND TUESDAY... ...INCREASING AND GUSTY EAST/NORTHEAST WINDS MONDAY... .DISCUSSION...CONVECTION THIS AFTERNOON AND EVENING WILL STAY SOUTH OF THE REGION WITH THE EXCEPTION OF A FEW THUNDERSTORMS IN THE LEMHI MOUNTAINS. WINDS ARE STARTING TO MIX DOWN AND PRODUCE GUSTY SOUTHWEST TO WEST WINDS. EXPECT WINDS TO GUST THROUGH MID EVENING. A SIGNIFICANT CHANGE TO MUCH COOLER...YET NEAR NORMAL TEMPERATURES...WILL BEGIN TONIGHT AS A SURFACE HIGH MOVES IN FROM ALBERTA CANADA INTO NORTH CENTRAL MONTANA. RESULTANT COOLER AIR WILL SPILL ACROSS THE CONTINENTAL DIVIDE. SURFACE PRESSURE GRADIENTS WILL INCREASE AND PRODUCE SOME STRONG GUSTY EAST TO NORTHEAST WINDS MONDAY INTO TUESDAY. SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ALONG THIS BOUNDARY/CONVERGENCE ZONE ALONG THE CONTINENTAL DIVIDE INTO SOUTHWEST MONTANA. LOW PRESSURE OFF THE CALIFORNIA COAST WILL CONTINUE TO PUSH WARM AIR INTO THE NORTHERN ROCKIES THROUGH MID WEEK. EVENTUALLY A SURGE OF MOISTURE WILL MAKE ITS WAY INTO CENTRAL IDAHO AND WESTERN MONTANA FROM THIS SAME SYSTEM...BUT TIMING OF THIS IS STILL UNCERTAIN. WITH THE POTENTIAL FOR SOME MOISTURE TO WORK ITS WAY INTO THE REGION AND INSTABILITY ACROSS CENTRAL IDAHO AND WESTERN MONTANA CONTINUED WITH THE POTENTIAL OF THUNDERSTORMS ACROSS MUCH OF THE AREA BUT LIMITED THE CHANCE DUE TO THE UNCERTAINTY OF MOISTURE. DID NOT MAKE CHANGES FOR LATE IN THE WEEK AS THERE IS TOO MUCH UNCERTAINTY IN THE MODELS. CURRENTLY THERE IS A POTENTIAL FOR A SMALL COOL DOWN AS A LOW PRESSURE SYSTEM MOVES IN FROM THE NORTH. && .AVIATION...GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR LATE THIS AFTERNOON THROUGH 1900 ACROSS WESTERN MONTANA AS THE ATMOSPHERE MIXES OUT. A SURFACE HIGH IN ALBERTA CANADA WILL MOVE SOUTH INTO NORTH CENTRAL MONTANA. THE RESULTANT STRENGTHENING PRESSURE GRADIENTS WILL CREATE INCREASING EAST TO NORTHEAST WINDS ALONG THE CONTINENTAL DIVIDE THROUGH WESTERN MONTANA TONIGHT AND MONDAY. KGPI AND KMSO WILL BE THE MOST LIKELY TERMINALS EFFECTED. && .HYDROLOGY...AREA STREAMS...PARTICULARLY THE BITTERROOT RIVER...WILL CONTINUE TO RUN HIGH TODAY DUE TO SNOW MELT. THE BITTERROOT IS RUNNING NEAR FLOOD STAGE AT DARBY...VICTOR...AND MISSOULA. THIS WILL CONTINUE FOR THE NEXT 24 HOURS. THE NORTH FORK OF THE FLATHEAD RIVER AT POLEBRIDGE HAS ALSO SEEN A SIGNIFICANT RISE IN THE PAST COUPLE DAYS...BUT IT TOO IS EXPECTED TO CREST BELOW FLOOD STAGE. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....LOEFFELBEIN AVIATION...RPN
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:10 AM MDT | River Flood Warning | MSO | Ravalli | 33 hr |
| May 31, 8:10 AM MDT | River Flood Warning | MSO | Missoula | 52 hr |
| May 31, 9:37 AM MDT | Areal Flood Warning | MSO | Deer Lodge | 48 hr |
Nearby
River Flood Warnings in Montana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.